Heya, well I've had one set of blood tests the other week and everything was fine, but saw the dermatology nurse and she said I wouldn't need to take another blood test until after I've finished the course in april. I wonder why they are being so relaxed about it. I've had no problems with my period, no change - accept strangly I'm not getting period pains now. Very random lol. But I hope yours comes soon and everything becomes more normal in that respect. Perhapse its just your body's way of adjusting.
Hi Teresa sorry it's taken me so long to reply to your posts!
Do you mind me asking what part of the UK you are from? Not that it makes any difference but as far as i'm aware every dermatologist should be making you have monthly check ups - not only to check on your progress and monitor any possible side effects but since there is a warning on the packet regarding pregnancy they have a duty to do a monthly pregnancy test before prescribing you your Roaccutane - as females we should only be receiving one months supply.
It's also so important that they monitor any side effects you may have from taking Roaccutane and that they take the appropriate action.
I've just had my 2nd check up with nurse - I spent an hour with her she went through all of my side effects and concerns plus she also asked lots of questions a few were any joint pain? How long were the spots i'm getting now lasting, how are my eyes, any skin changes such as rashes etc, mood and she also asked who was keeping an eye on me for possible mood changes.
As i said she was very thorough and i'm grateful for that it just shows that they care about you as a person and not just putting a potentially dangerous drug in your body without a regard for your overall health.
Anyway from that meeting unfortunately my dosage was lowered from 40mg to 30mg - the nurse noticed that my eyes were a little red and also my cholestorol levels were only slightly raised and she wants to monitor these and see if it has an effect by lowering the dosage - she said that it's important to make sure my body is tolerating Accutane, I was a little disheartened but looking back on it it's better to be safe than sorry and take it slowly.
I really would advise you to get in touch with your dermatologist and ask why you are not having regular checks - if i didnt have regular checks i'd be concerned. I dont want to scare you but I do think you should question the dermatologist.
P.s it's standard practice to see the derm nurse once you have had your initial consultation - they are well trained and are often able to spend much more time with you as my nurse was - I have to say the treatment I have received at my hospital has been really good and they always seem to have time to answer my queries.
Keep me updated on how you are getting on x
UPDATE - week 8..... Dosage lowered
See my above post on my recent review with the dermatology nurse my cholestorol level was slightly raised (it really was ever so slightly) and my eyes were also quite dry and red so the nurse decided to put my dosage down from 40mg to 30mg to see how I tolerated the dose.
I actually felt really good on the 40mg strangely it felt better than the 20mg and my hair sheddng had got a bit better although my hair is still very dry!
I spent an hour with the nurse going through all the side effects and she asked lots of questions which I found really reassuring. She also advised me not to shave my legs too often! Which scared me and I told her it's one bit of advise i wouldnt be taking much notice of!
She also said that i shouldnt be colouring my hair!? I cant not colour my hair! - Does anyone else colour their hair?
As for side effects - My lips are definately more dry although Vaseline is doing the trick. I wake up most mornings feeling dehydrated. My hair is extremely dry and i've noticed that when I do get spots they last a lot longer! It's so hard not to pick too! Oh yeh and my skin's very dry in places my scalp is no longer flakey which it was in the first few weeks.
I sometimes get tired easy and my joints do hurt like my ankle and knees sometimes its hard to get up in the morning when i'm v tired.
My skin has definately improved just within 2 months people are starting to notice how it has cleared up - although i've just got a bad break out i think it's because i've eaten so much chocolate in the past week!
Will be interesting to see what happens whilst i'm on the 30mg dose as when i was on 20mg i couldnt really see much improvement but since being on the 40mg (last 4 wks) i've seen a big improvement - i'm a little scared going down is going to bring the spots back - we will see.